Thunderstorm Wind, Perry
- When
- June 10, 1:20 PM CST to 1:22 PM CST
- Where
- Perry County, Runnelstown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.380, -89.120
High winds damaged a building.
A line of thunderstorms developed to the northwest of the area and moved southeast. The storms produced strong wind gusts which produced numerous reports of damage across southeast Mississippi.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A line of thunderstorms developed to the northwest of the area and moved southeast. The storms produced strong wind gusts which produced numerous reports of damage across southeast Mississippi.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 10, 1:08 PM CST, 12 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 208 PM CDT Fri Jun 10 2022 .MESOSCALE UPDATE...A Severe Thunderstorm Watch has been issued for most of the forecast area until 8pm. The MCS we have been tracking all day has continued to progress southeast and is interacting with a very unstable airmass. Latest mesoanalysis indicates MLCAPES have increased to 2500-3500 J/kg from inland SE MS southeastward across coastal AL/NW FL. There is a notable instability gradient across the northeast portions of the forecast area. This line of strong to severe storms will continue to move east and southeast into our region through the rest of the afternoon, aided by interaction with a west-east outflow boundary over the central portion of the forecast area and modest 500 mb height falls. The greatest coverage of storms will likely be focused across interior SE MS and interior SW AL. Closer to the coast, visible satellite shows that convective cumulus is struggling to develop, likely due to residual subsidence from earlier Gulf/SE LA convection. Convective coverage along the immediate coast remains uncertain. Storms may also begin to struggle as they reach south central AL due to lower instability. Low level lapse rates are 8-9 C/km with DCAPES near or just over 1000 J/kg. This suggests the primary severe weather threat will continue to be damaging wind gusts. Some isolated severe hail is possible with the stronger updrafts. The tornado threat is rather low due to weak shear. However, given the presence of the aforementioned west-east outflow boundary and the incoming boundary from the northwest, we will have to watch for storm scale interactions along those boundaries as brief spin-ups can sometimes occur. Again, damaging wind gusts will be the primary severe threat. The severe threat should come to an by 9pm at the very latest, but likely sooner. Rain chances will decrease markedly for inland areas late tonight into the overnight hours. The biggest uncertainty is rain chances closer to the coast. Some hi-res guidance suggests a boundary will be left draped across the southern third of the area, which may help to spark additional isolated to scattered storms late this evening into the overnight closer to the coast. Maintained a chance of thunderstorms for those areas given this possibility. 34/JFB && .PREV DISCUSSION... /issued 103 PM CDT Fri Jun 10 2022/ AVIATION... 18Z issuance...A line of strong to severe storms continue to approach the region from the northwest. The line should enter our Southeast Mississippi/Southwest Alabama counties by 19-20Z, and should reach our TAF sites by 21-22Z. Low-end MVFR to IFR conditions, as well as gusty winds and frequent lightning will accompany these storms as they push through. Storms should decrease in coverage and intensity by the evening hours. VFR conditions are expected overnight tonight and into Saturday morning. /96 PREVIOUS MESOSCALE UPDATE...The previously mentioned MCS continues to make progress east and southeast, now moving into west central MS as of 11am. There are mixed signals about how the organization of the MCS will hold together as it moves southeast into our area this afternoon. The first thing we note this morning is a marked instability gradient across the area in association with a weak front located roughly near the Hwy 84 corridor. MLCAPES have already climbed to 2000-2500 J/kg along the coast (also aided by a moisture surge from a northward moving outflow boundary from earlier Gulf convection) to under 1000 J/kg north of Hwy 84. With additional heating today, MLCAPES are forecast to climb to 3000-4000 J/kg across the I-10 corridor into adjacent parts of SE MS with 1000-1500 J/kg across our far northern third of the forecast area. Effective bulk shear will not be too favorable with values of 15-25 kt in general. Overall this suggests that the overall MCS may become somewhat disorganized. However, the associated outflow boundary will continue to march southeast into our inland SE MS counties around 1pm or so and continue southeast across the region through the afternoon and early evening. As the boundary encounters the increasingly unstable airmass, we will likely see new storm development along and just ahead of the boundary (with convection also aided by subtle 500 mb height falls and the northward moving outflow north of I-10). Having said that, the extent of convective coverage still remains uncertain as satellite and mesoanalysis indicates some residual subsidence over coastal areas from the early morning Gulf convection. Some mesoscale models indicate this could limit overall coverage in southern and eastern zones. We will have to watch satellite trends for the next few hours to see how much of a factor that could be. All that being said, our current forecast of decreasing rain chances in the eastern zones looks good so no changes are anticipated to the ongoing forecast. While deep layer shear is rather meager, steep low level lapse rates and DCAPES around 1000 J/kg indicate the potential for damaging wind gusts as the main severe threat. However, a few large hail reports are possible in the southern half of the area where the higher instability resides. The tornado threat is rather low today due to weak shear. However, given the outflow boundary present north of I-10 and the incoming boundary from the northwest, we will have to watch for storm scale interactions along those boundaries as brief spin-ups can sometimes occur. Again, damaging wind gusts will be the primary severe threat. The current Slight Risk over a majority of our area handles the threat well. The severe threat should end by 9pm in our eastern zones, if not sooner. 34/JFB && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
Special Weather Statement
National Weather Service Mobile AL
112 PM CDT Fri Jun 10 2022
ALZ261-262-101900-
Baldwin Inland AL-Mobile Inland AL-
112 PM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northeastern Mobile
and northwestern Baldwin Counties through 200 PM CDT...
At 111 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Movico, or 12 miles north of Creola, moving
east at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8809 3115 8797 3115 8794 3114 8794
3116 8793 3115 8790 3117 8789 3114 8787
3116 8788 3116 8787 3118 8785 3119 8788
3121 8788 3120 8785 3122 8786 3122 8784
3123 8784 3127 8778 3106 8769 3099 8802
TIME...MOT...LOC 1811Z 250DEG 10KT 3107 8801
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMThe Mobile radar (KMOB), 114 km away, was scanning. The volume nearest the first event began at 19:21 UTC.
5 thunderstorm wind. Local standard time, as filed.
High winds damaged a building.
High winds downed multiple trees from Fred West Road to Harold Graham Drive.
High winds downed multiple trees on both Highway 29 and Memorial Church Road.
High winds downed trees on Frank Clarke Road.
High winds downed a tree through the roof of a mobile home on Lacey Road. One injury reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2022Every state in 2022This day in weather historyWarnings in Mississippi, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1039517, 1039519, 1039524, 1039531, 1039532.